I have had numerous spinal surgeries and have a morphine pump implant that also dispenses baclavin.I also take hydromorphone for pain,tizanadine as muscle relaxer and for the past 4 wks savella for fibromyalgia.It started months ago with severe swelling in ankles and legs and in the past week the arms and hands have been affected terribly.I could find no drug interactions to cause this. Any ideas?
21 May 2012
Hi beauverre, my laymens guess is some kind of edema (water retention) I sometimes still get a swollen right foot from edema. By keeping my foot elevated it eventually goes away. I take a couple of dieuritics per day for this problem. Your Dr should tell you what to do. I have heard through the grapevine that to much hydrocodone can cause an edema. Good luck saucerman
21 May 2012
Do you keep a good check on your blood pressure? I had this very problem myself & found out it was most probably due to having 'all of a sudden' high blood pressure. I have always had low blood pressure, but had been feeling very badly for a couple of days, & had a weird sort of headache, so I checked mine & it was 190/100. Usually it is so low, if I bend over I'd almost black out! At any rate I was on Lyrica at the time for my fibromyalgia, & my doctor had me stop it & put me on furosemide(lasix) 40mg. I lost 8 pounds of water in two days, & a total of 20 something pounds of water in less than a month. I was surprised it was all over my body, not just my ankles as I thought. You can develope allergies to meds even if you have been taking them for a time too. It could be anything you are taking even the hydromorphone.
When these things happen, it can be a guessing game as to the cause sometimes, & doing an elimination thing, & taking a diuretic is the only answer as to why this is happening. I thought my 20 pound weight gain over 8 years ago was due to stopping smoking. Was I ever surprised that it was Lyrica doing this to me, not the stopping smoking. Now I love potatoe chips, & I can tell you the nights I tend to get into them (salt you know)I will have about a 5 pound water retention for 2 days afterwards even with the furosemide. You need to eliminate salt completely from your diet. With certain medictions they don't reccomend using a salt substitute either. Just some ideas to throw out there at you. Hope this helps. I know it's a pain to have to take more medication, but it's very important to get this under control. It's not just affecting the tissues you are talking about either. Think about your kidneys for example. Just my thoughts... Mary
21 May 2012
Baclofen can cause swelling of hands, feet and ankles. I have never seen plain old edema cause pain, other then the feeling of tightness because skin is stretching. Here is something to think about, are the lines from your morphine pump where they are supposed to be? I have seen one dislodge and leak into the soft tissue. This isn't what I think is going on with you, its just another idea.
Is there any redness or heat over the swelling? What does your doc say? Any thoughts about a diuretic? Does the swelling go down a bit when you elevate your legs or arms?
21 May 2012
Sounds like it may be nerve generated, not exactly coming from my medical background, just from what you report. Of course I would have you ask your Dr. As I am sure you know this may be an indication of something on the serious side. I would call today. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Every muscle in my body is hard as a rock, with lumpy bumpy knots all over... will these go away? losen? with time on Savella?
2 answers • 23 Feb 2010
I have had fibromyalsia for 3 yrs and have been taking percocet 10 mg. for th pain(sometimes doesn't work). Still dealing with that but then ...
2 answers • 27 Mar 2010
I take Tricor for past month or so. Recently blistered, red bumps, itching on head, ears,side of neck, itchy hands and feet. No fever. Moderate pain ...
3 answers • 3 Aug 2011
I was taking Savella for my fibromyalgia and it worked wonderfully for the pain. However, the side effects kept getting more extreme instead of ...
4 answers • 27 Dec 2011
I've have fibromyalgia a long time but i have developed so many symptoms/problems that involve all of my muscles. Is it common or have other ...
2 answers • 4 Mar 2014